The largest irreducible representations of simple groups

Michael Larsen, Gunter Malle, Pham Huu Tiep

Research output: Contribution to journalArticlepeer-review

18 Scopus citations


Answering a question of I. M. Isaacs, we show that the largest degree of irreducible complex representations of any finite non-abelian simple group can be bounded in terms of the smaller degrees. We also study the asymptotic behavior of this largest degree for finite groups of Lie type. Moreover, we show that for groups of Lie type, the Steinberg character has the largest degree among all unipotent characters.

Original languageEnglish (US)
Pages (from-to)65-96
Number of pages32
JournalProceedings of the London Mathematical Society
Issue number1
StatePublished - Jan 2013

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'The largest irreducible representations of simple groups'. Together they form a unique fingerprint.

Cite this